Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 29, 2005, 6:39 PM CDT for Lampasas County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 29, 2005, 8:15 PM CDT
- In force
- 96 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 292341
FFWFWD
TXC281-300115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT FRI JUL 29 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 815 PM CDT
* AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LAMPASAS...MOVING
NORTHEAST AT 5 TO 10 MPH.
* THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
LAMPASAS RIGHT NOW
RURAL SOUTHERN AND SOUTHEAST LAMPASAS COUNTY THROUGH 815 PM
LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT
DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3111 9837 3119 9817 3120 9807 3120 9802
3118 9799 3114 9797 3104 9806 3104 9838
3106 9838
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:57 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 29, 5:57 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 557 PM CDT FRI JUL 29 2005 .AVIATION... VFR CONDS TO PREVAIL OVR N TX TRACON NEXT 24 HRS. MAY NEED TO HOLD VCSH/VCTS KACT VCNTY TIL 01-02Z PER RADAR AND ACTIVITY UPSTREAM OF THE SITE...AS THIS PTN OF N TX IS UNDER INFLUENCE OF DEEPER MSTR PER LAPS SOUNDINGS AND WATER VAPOR IMAGERY. OTRW...E/NELY FLO 5-8 KTS WILL BECOME NEAR CALM AFTER 02Z...BEFORE E/NE FLO RETURNS BY 18Z SAT. 05/ && .PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUL 29 2005/ DISCUSSION... HIGH PRESSURE TO BUILD OVER THE ROCKIES INTO THE CENTRAL PLAINS...LEAVING NORTH TEXAS WARM AND DRY THROUGH MOST OF THIS FORECAST PERIOD. CURRENT PRECIP IN THE SOUTHWEST WILL END LATE THIS EVENING AS IT CONTINUES TO DRIFT SOUTHEAST OUT OF THE CWA. AFTER TONIGHT WE WILL HAVE LITTLE CHANCE FOR PRECIP UNTIL LATER IN THE WEEK WHEN A WEAK SHEAR ZONE IS PROGGED TO MOVE INTO THE REGION. MOISTURE WILL HAVE SUFFICIENT TIME TO BUILD AS WINDS WILL GRADUALLY TURN TO THE SOUTH. IN ADDITION...A FRONT WILL APPROACH AND MAKE IT INTO OKLAHOMA BUT AT THIS TIME IT IS QUESTIONABLE ABOUT IT MAKING FAR ENOUGH SOUTH TO REALLY AFFECT NORTH TEXAS. TEMPERATURES WILL GRADUALLY WARM TO NEAR OR SLIGHTLY ABOVE NORMALS BUT SHOULD NOT BE TOO EXCESSIVE...EVEN FOR THIS TIME OF YEAR. && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /42
Hazardous weather outlook, Jul 29, 3:10 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT FRI JUL 29 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 310 PM CDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING ALONG AND SOUTH OF A BRECKENRIDGE...TO HILLSBORO...TO PALESTINE LINE. LIGHTING WILL BE THE MAIN WEATHER HAZARD. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A BONHAM...TO CORSICANA...TO KILLEEN LINE ON THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 13
In the hours before
Special weather statement, Jul 29, 6:25 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT FRI JUL 29 2005 TXZ156-300000- LAMPASAS- 630 PM CDT FRI JUL 29 2005 ...SIGNIFICANT WEATHER UPDATE... AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL JUST WEST OF LAMPASAS...MOVING NORTH-NORTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE KEMPNER AND LAMPASAS. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED...VERY HEAVY RAINFALL TO 2 INCHES...AND UP TO MARBLE-SIZED HAIL CAN BE EXPECTED FROM THIS CLUSTER OF STORMS. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BEFORE SUNSET OVER THIS AREA. THE VERY HEAVY RAINFALL MAY RESULT IN WIDESPREAD STREET FLOODING IN THE CITY OF LAMPASAS AND ADJOINING AREAS. USE CAUTION THE WHEN TRAVELING HIGHWAY 281 AND OTHER ROADWAYS ACROSS SOUTHERN LAMPASAS COUNTY. 05/
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.